Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 30, NWS Raleigh, NC

November 11, 2022Franklin County, Granville County, Vance County, North Carolina

NWS Raleigh, NC issued this tornado warning at Nov 11, 2022, 10:52 AM EST for Franklin County, Granville County, Vance County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2022, 10:52 AM EST (15:52 UTC)
Expired
Nov 11, 2022, 11:30 AM EST
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Franklin County, NC, Granville County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 11:00 AM ESTFUNNEL CLOUDFranklinton, NCA FIREFIGHTER AND AMATEUR RADIO OPERATOR REPORTED A FUNNEL CLOUD AT US 1 AND NC 56.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 6:15 AM ESTTornado WatchSPC12 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

738 
WFUS52 KRAH 111552
TORRAH
NCC069-077-181-111630-
/O.NEW.KRAH.TO.W.0030.221111T1552Z-221111T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1052 AM EST Fri Nov 11 2022

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Vance County in central North Carolina...
  Southeastern Granville County in central North Carolina...
  Northwestern Franklin County in central North Carolina...

* Until 1130 AM EST.
    
* At 1051 AM EST, a severe thunderstorm capable of producing a
  tornado was located near Franklinton, or 10 miles southwest of
  Louisburg, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Franklinton around 1100 AM EST.
  Kittrell around 1115 AM EST.
  Henderson around 1130 AM EST.

Other locations impacted by this tornadic thunderstorm include
Dabney, Ingleside, Youngsville, Gillburg and Middleburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 7828 3627 7831 3626 7826 3610 7827
      3598 7843 3604 7860 3605 7860 3625 7856
      3640 7852 3640 7829
TIME...MOT...LOC 1551Z 187DEG 28KT 3604 7847 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

22
4 follow-up statements
318 
WWUS52 KRAH 111600
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1100 AM EST Fri Nov 11 2022

NCC069-077-181-111630-
/O.CON.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Vance NC-Granville NC-Franklin NC-
1100 AM EST Fri Nov 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR VANCE...
SOUTHEASTERN GRANVILLE AND NORTHWESTERN FRANKLIN COUNTIES...
    
At 1100 AM EST, a severe thunderstorm capable of producing a tornado
was located over Franklinton, or 8 miles west of Louisburg, moving
north at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kittrell around 1125 AM EST.
  Henderson around 1140 AM EST.

Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, Ingleside and Gillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 7828 3627 7831 3626 7826 3610 7827
      3603 7843 3607 7855 3617 7855 3640 7852
      3640 7829
TIME...MOT...LOC 1600Z 191DEG 22KT 3608 7845 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

22
989 
WWUS52 KRAH 111606
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1106 AM EST Fri Nov 11 2022

NCC077-111616-
/O.CAN.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Granville NC-
1106 AM EST Fri Nov 11 2022

...THE TORNADO WARNING FOR SOUTHEASTERN GRANVILLE COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved away 
from the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

LAT...LON 3630 7828 3627 7831 3626 7826 3609 7833
      3607 7844 3611 7853 3617 7850 3618 7851
      3640 7851 3640 7829
TIME...MOT...LOC 1606Z 187DEG 28KT 3613 7844 

$$

NCC069-181-111630-
/O.CON.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Vance NC-Franklin NC-
1106 AM EST Fri Nov 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR VANCE
AND NORTHWESTERN FRANKLIN COUNTIES...
    
At 1106 AM EST, a severe thunderstorm capable of producing a tornado
was located over Franklinton, or 8 miles west of Louisburg, moving
north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kittrell around 1120 AM EST.
  Henderson around 1130 AM EST.

Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, Ingleside and Gillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 7828 3627 7831 3626 7826 3609 7833
      3607 7844 3611 7853 3617 7850 3618 7851
      3640 7851 3640 7829
TIME...MOT...LOC 1606Z 187DEG 28KT 3613 7844 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

22
361 
WWUS52 KRAH 111617 RRA
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1117 AM EST Fri Nov 11 2022

NCC069-111626-
/O.CAN.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Franklin NC-
1117 AM EST Fri Nov 11 2022

...THE TORNADO WARNING FOR NORTHWESTERN FRANKLIN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved away 
from the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

LAT...LON 3630 7828 3623 7834 3623 7838 3620 7840
      3619 7843 3620 7847 3620 7851 3640 7851
      3640 7829
TIME...MOT...LOC 1616Z 187DEG 28KT 3621 7843 

$$

NCC181-111630-
/O.CON.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Vance NC-
1117 AM EST Fri Nov 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR SOUTHERN
VANCE COUNTY...
    
At 1116 AM EST, a severe thunderstorm capable of producing a tornado
was located over Kittrell, or 7 miles south of Henderson, moving
north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Henderson around 1130 AM EST.

Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson and Gillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 7828 3623 7834 3623 7838 3620 7840
      3619 7843 3620 7847 3620 7851 3640 7851
      3640 7829
TIME...MOT...LOC 1616Z 187DEG 28KT 3621 7843 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

22
203 
WWUS52 KRAH 111626
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1126 AM EST Fri Nov 11 2022

NCC181-111636-
/O.EXP.KRAH.TO.W.0030.000000T0000Z-221111T1630Z/
Vance NC-
1126 AM EST Fri Nov 11 2022

...THE TORNADO WARNING FOR SOUTHERN VANCE COUNTY WILL EXPIRE AT 1130
AM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

LAT...LON 3630 7828 3623 7834 3623 7838 3620 7840
      3619 7843 3620 7847 3620 7851 3640 7851
      3640 7829
TIME...MOT...LOC 1626Z 187DEG 28KT 3628 7842 

$$

22

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Nov 11, 8:50 AM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 11, 8:50 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
850 AM EST Fri Nov 11 2022

.SYNOPSIS...
The remnants of Nicole will move across the western Carolinas today
and tonight. Another mild dry is expected Saturday before a cold
front Saturday night brings sharply colder temperatures for next
week.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 850 AM Friday...

Quick update this morning to relfect near term changes. Updated PoPs
and weather to account for radar trends with NNW-SSE band of
convection lifting north across central NC. This band will account
for the primary severe weather threat and potential tornadoes
through the midday hours. Temperature and dew points have also been
updated with the inland penetration of the coastal front.

Previous discussion from 245 am: The center of Nicole is currently
over southwest Georgia, and it should move north towards Atlanta and
then northeastward along the east side of the Appalachian Mountains
before being absorbed by an approaching cold front. Outer bands of
rain have been sweeping across the state for several hours, although
so far lightning has only been observed across South Carolina and
offshore with a lack of instability across North Carolina. While
multiple bands will continue to lift from south to north overnight,
most CAMs are in good agreement that a stronger line will move from
South Carolina north through North Carolina between sunrise and
noon, which is represented in the hourly precipitation forecasts.
There could be several hours where no precipitation will be falling
and some partial clearing may occur, particularly south of the
Triangle. As Nicole transitions to an extratropical cyclone, CAMs
show another stronger line of showers/thunderstorms moving from west
to east, reaching the Triad around sunset and the Triangle 2-3 hours
later. Although rain should continue for a few hours after this
line, the most intense rainfall is likely to occur with the morning
band and the evening band.

As for hazards, the dry weather over the last month means that the
ground should be able to absorb the 1-2 inches of rainfall forecast,
with locally higher amounts possible, with the greatest amounts
across western counties. With the center of Nicole's circulation
remaining well west of the area, maximum sustained wind should be 15-
20 mph, but the wind will be gusty through the day, and the evening
band is likely to have the strongest wind of the day - 35 to 45 mph.
Finally, the entire area is under a slight risk (level 2 of 5) for
severe weather, with the primary threats being isolated tornadoes
and damaging wind. Veering wind with height will increase the
potential for rotating storms, and the onshore flow from the
southeast will provide plenty of moisture. In addition, any partial
clearing that occurs in the afternoon could allow for greater
surface heating that could be tapped by the evening line of
thunderstorms.

Daytime highs should be in the 70s everywhere, with an isolated
reading of 80 degrees possible near Fayetteville. Overnight lows
will remain mild, ranging from the mid 50s in the west to the mid
60s in the east.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 245 AM Friday...

A surface boundary will linger across the area Saturday, and while
there will be partly cloudy skies, the daytime forecast remains dry.
However, with an upper level trough approaching Saturday night, the
additional lift should support at least a slight chance of showers.
Model guidance is a bit of a mixed bag with the system - the 00Z
ECMWF seems to be a wet outlier compared to its previous ensemble
system, the NAM is a middle of the road solution, and both the GFS
and GEFS are rather dry.

Saturday will be the last warm day in the forecast, with upper 60s
expected in the Triad for highs with 70s elsewhere. However, with a
shift in winds to the northwest behind the boundary Saturday night,
overnight lows will fall about 15 degrees compared to tonight, with
values ranging from the upper 30s in the Triad to the lower 50s in
the southeast.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 410 AM Friday...

Much colder throughout the period, coldest Mon morning, and wet Tue
and Tue night.

A high amplitude ridge will develop and persist along the west coast
of North America through next week, with 500 mb height anomalies
forecast to reach 3-5 sigma below average over the Gulf of Alaska.
Highly meridional flow around that ridge will deliver cold air from
Siberia swd into the cntl US, where broad cyclonic flow will become
centered. A notable shortwave trough, currently a mid/upper-level
low approaching the Pacific Northwest coast, will migrate through
that trough and lift from the srn Plains and lwr MS Valley Mon-Mon
night newd across the srn Appalachians and Mid Atlantic Tue-Tue
night.

At the surface, a series of continental Polar surface highs will
expand east across the Great Lakes, Northeast and Mid Atlantic - the
first Sunday night-Monday and a second mid to late week. Meanwhile,
Miller A surface low pressure will accompany the aforementioned
mid/upper-level low off the Pacific Northwest coast and develop/
track from the wrn Gulf of Mexico to the Mid Atlantic coast, with
associated moisture and lift that will interact with the first of
the two cP highs and result in classical, diabatically-enhanced cold
air damming Tue-Tue night, when daytime highs over the NC Piedmont
may reach 20-25 F below average. Daytime highs will otherwise range
about 10 F below average through the period, or upper 40s to mid
50s. Clouds, a chilly rain, and CAD will keep low temperatures
nearer to average, except with excellent radiational cooling of the
first cP high Mon morning, when mid 20s to lwr 30s are forecast.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 740 AM Friday...

A warm front separating LIFR/IFR conditions and light nely surface
winds from MVFR/VFR conditions and a gusty sely surface wind will
continue to advance nwwd, along with an increasingly-humid and
unstable airmass, across cntl NC today. A developing/intensifying
band of showers and storms extending at 12Z from near HBI to SOP to
CPC will continue to spread nwd and impact cntl NC TAF sites through
~18-19Z, A separate band of rain and isolated storms will accompany
the leading edge of the remnant circulation of Nicole as it crosses
the region between 22Z-04Z. While clearing to VFR will likely occur
that band at INT/GSO by 05-06Z, continued IFR-MVFR ceilings will
otherwise linger at FAY, RWI, and RDU through Sat morning.

Outlook: A low pressure system will cross the region and interact
with unseasonably strong/cold high pressure that will be centered
over the Northeast Tue-Wed. Widespread rain and sub-VFR conditions,
including LIFR ones in cold air damming over at least the NC
Piedmont, if not all of cntl NC, will result.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Green
NEAR TERM...Blaes/JT/Green
SHORT TERM...Green
LONG TERM...MWS
AVIATION...CBL
Hazardous weather outlook, Nov 11, 6:20 AM EST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
620 AM EST Fri Nov 11 2022

NCZ007>011-023>028-039>043-073>078-083>086-088-089-121200-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
620 AM EST Fri Nov 11 2022

...TORNADO WATCH 569 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a slight (level 2 of 5) risk of severe weather
today, with the primary threats of isolated tornadoes and damaging
wind. There may also be a limited threat of some minor localized
flooding of poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ021-022-038-121200-
Forsyth-Guilford-Davidson-
620 AM EST Fri Nov 11 2022

...TORNADO WATCH 569 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a slight (level 2 of 5) risk of severe weather
today, with the primary threats of isolated tornadoes and damaging
wind. Finally, there is a marginal (level 1 of 4) risk of excessive
rainfall today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Nov 11, 9:00 AM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
900 AM EST Fri Nov 11 2022

NCZ024-025-040-111500-
Chatham NC-Durham NC-Orange NC-
900 AM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of southeastern Orange,
northeastern Chatham and southwestern Durham Counties through 1000 AM
EST...

At 859 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles east of Pittsboro, moving north at 35 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durham, Chapel Hill, Carrboro, Jordan Lake, Crosswinds Boating
Center, Jordan Lake State Rec Area, Seaforth Boat Dock, Crosswinds
Campground, Parkwood and Fearrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated rotation with this storm. If the storm
intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3593 7888 3587 7890 3587 7891 3584 7891
      3579 7893 3567 7897 3566 7901 3569 7906
      3595 7914 3598 7899
TIME...MOT...LOC 1359Z 183DEG 32KT 3573 7901

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Nov 11, 9:01 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
901 AM EST Fri Nov 11 2022

NCZ041-077-088-111430-
Harnett NC-Wake NC-Cumberland NC-
901 AM EST Fri Nov 11 2022

...Strong thunderstorms will impact portions of eastern Harnett,
northeastern Cumberland and southwestern Wake Counties through 930 AM
EST...

At 900 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Lillington to near Godwin.
Movement was north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cary, Lillington, Fuquay-Varina, Dunn, Angier, Godwin, Holly Springs,
Erwin, Coats and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3504 7866 3550 7896 3573 7881 3553 7869
      3552 7871 3552 7869 3550 7867 3533 7857
      3527 7859 3525 7861 3521 7863 3520 7863
      3520 7864 3517 7863 3517 7864 3514 7864
      3512 7865 3512 7864 3509 7867
TIME...MOT...LOC 1400Z 182DEG 24KT 3548 7887 3517 7870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JJT
Special weather statement, Nov 11, 9:34 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EST Fri Nov 11 2022

NCZ007-008-024-025-111530-
Durham NC-Person NC-Orange NC-Granville NC-
934 AM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of central Person,
northeastern Orange, northwestern Granville and central Durham
Counties through 1030 AM EST...

At 933 AM EST, Doppler radar was tracking a strong thunderstorm near
Durham, moving north at 30 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durham, Roxboro, Hillsborough, Butner, Rougemont, Stem, Lake Michie,
Eno River State Park, Bahama and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3638 7857 3596 7887 3600 7908 3645 7905
      3650 7883
TIME...MOT...LOC 1433Z 190DEG 28KT 3603 7897

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Nov 11, 9:34 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EST Fri Nov 11 2022

NCZ008-025-041-042-111500-
Johnston NC-Durham NC-Wake NC-Granville NC-
934 AM EST Fri Nov 11 2022

...Strong thunderstorms will impact portions of southwestern
Granville, central Wake, western Johnston and southeastern Durham
Counties through 1000 AM EST...

At 934 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Fuquay-Varina to near Godwin. Movement was
north at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Cary, Garner, Clayton, Butner, Benson, RDU International,
Morrisville, Knightdale and Falls Lake State Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3619 7879 3569 7843 3536 7856 3537 7857
      3539 7858 3540 7860 3541 7860 3543 7861
      3544 7861 3546 7863 3584 7883
TIME...MOT...LOC 1434Z 183DEG 40KT 3558 7882 3521 7862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JJT
Special weather statement, Nov 11, 10:13 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1013 AM EST Fri Nov 11 2022

NCZ042-111545-
Johnston NC-
1013 AM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of central Johnston
County through 1045 AM EST...

At 1012 AM EST, Doppler radar was tracking a strong thunderstorm near
Benson, or 9 miles southwest of Smithfield, moving north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smithfield, Clayton, Benson, Four Oaks and Flowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3539 7856 3566 7853 3571 7847 3570 7832
      3537 7841
TIME...MOT...LOC 1512Z 184DEG 36KT 3542 7848

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JJT
Special weather statement, Nov 11, 10:14 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1014 AM EST Fri Nov 11 2022

NCZ008-026-041-111545-
Franklin NC-Wake NC-Granville NC-
1014 AM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of southeastern
Granville, central Wake and west central Franklin Counties through
1045 AM EST...

At 1014 AM EST, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 7 miles northeast of Raleigh, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Creedmoor, Wake Forest, Garner, Franklinton, Knightdale,
Rolesville, Youngsville, Falls Lake State Rec Area and Falls Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.

&&

LAT...LON 3614 7840 3567 7853 3568 7866 3614 7872
TIME...MOT...LOC 1514Z 184DEG 31KT 3590 7857

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JJT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:39 AM ESTSpecial Weather StatementRAHMoore51 min
Nov 11, 7:17 AM ESTSpecial Weather StatementRAHRandolph43 min
Nov 11, 7:31 AM ESTTornado WarningRAHChatham, Randolph29 min
Nov 11, 8:04 AM ESTSpecial Weather StatementRAHCumberland, Harnett41 min
Nov 11, 8:26 AM ESTSpecial Weather StatementRAHAlamance49 min
Nov 11, 8:27 AM ESTTornado WarningRAHAlamance33 min
Nov 11, 9:00 AM ESTSpecial Weather StatementRAHChatham60 min
Nov 11, 9:01 AM ESTSpecial Weather StatementRAHHarnett29 min
Nov 11, 9:34 AM ESTSpecial Weather StatementRAHDurham, Granville, Person56 min
Nov 11, 9:34 AM ESTSpecial Weather StatementRAHWake26 min
Nov 11, 9:43 AM ESTTornado WarningRAHDurham, Granville, Orange, Person14 min
Nov 11, 9:52 AM ESTTornado WarningRAHDurham, Granville23 min
Nov 11, 10:13 AM ESTSpecial Weather StatementRAHJohnston32 min
Nov 11, 10:14 AM ESTSpecial Weather StatementRAHWake31 min
Nov 11, 11:11 AM ESTTornado WarningRAHFranklin, Warren34 min
Nov 11, 11:49 AM ESTTornado WarningRAHWarren11 min
Nov 11, 12:25 PM ESTTornado WarningRAHHalifax, Warren35 min
Nov 11, 4:02 PM ESTSpecial Weather StatementRAHForsyth28 min
Nov 11, 4:03 PM ESTSpecial Weather StatementRAHMontgomery27 min
Nov 11, 4:32 PM ESTSpecial Weather StatementRAHMoore28 min
Nov 11, 4:36 PM ESTSpecial Weather StatementRAHGuilford, Randolph54 min
Nov 11, 5:02 PM ESTSpecial Weather StatementRAHChatham28 min
Nov 11, 5:05 PM ESTSpecial Weather StatementRAHHoke55 min
Nov 11, 5:32 PM ESTSpecial Weather StatementRAHAlamance, Orange43 min
Nov 11, 6:02 PM ESTSpecial Weather StatementRAHWake28 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.